Alert archive / North Dakota / Tornado Warnings in 2010

Tornado Warning 75, NWS Bismarck, ND

August 1, 2010Dunn County, Mercer County, North Dakota

NWS Bismarck, ND issued this tornado warning at Aug 1, 2010, 6:41 PM MDT for Dunn County, Mercer County, North Dakota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2010, 6:41 PM MDT (00:41 UTC)
Expired
Aug 1, 2010, 7:30 PM MDT
In force
49 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon

Counties Dunn County, ND, Mercer County, ND

The radar

The Bismarck radar (KBIS), 107 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 2:39 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 0.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2010-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1681 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2010-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1681 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

632 
WFUS53 KBIS 020041
TORBIS
NDC025-057-020130-
/O.NEW.KBIS.TO.W.0075.100802T0041Z-100802T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
641 PM MDT SUN AUG 1 2010

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL DUNN COUNTY IN SOUTHWEST NORTH DAKOTA...
  SOUTHWESTERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 730 PM MDT

* AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR DODGE...OR 38 MILES NORTHEAST OF
  DICKINSON...AND MOVING SOUTHEAST AT 35 MPH.

* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL
  DUNN AND SOUTHWESTERN MERCER COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4725 10234 4736 10218 4719 10176 4714 10176
      4698 10193 4699 10198
TIME...MOT...LOC 0042Z 312DEG 31KT 4723 10216

$$

KINNEY
4 follow-up statements
941 
WWUS53 KBIS 020055
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
755 PM CDT SUN AUG 1 2010

NDC025-020104-
/O.CAN.KBIS.TO.W.0075.000000T0000Z-100802T0130Z/
DUNN ND-
655 PM MDT SUN AUG 1 2010

...THE TORNADO WARNING FOR EAST CENTRAL DUNN COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO MERCER COUNTY.

LAT...LON 4699 10198 4713 10216 4722 10216 4731 10207
      4719 10176 4714 10176 4698 10193
TIME...MOT...LOC 0054Z 304DEG 29KT 4718 10205

$$

NDC057-020130-
/O.CON.KBIS.TO.W.0075.000000T0000Z-100802T0130Z/
MERCER ND-
655 PM MDT SUN AUG 1 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN MERCER COUNTY
UNTIL 730 PM MDT...

AT 652 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 7 MILES SOUTH OF GOLDEN VALLEY...OR 40 MILES
NORTHEAST OF DICKINSON...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN MERCER COUNTY...MAINLY SOUTH OF 
HIGHWAY 200.

LARGE HAIL AND VERY HEAVY RAIN IS LIKELY WITH THIS STORM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4699 10198 4713 10216 4722 10216 4731 10207
      4719 10176 4714 10176 4698 10193
TIME...MOT...LOC 0054Z 304DEG 29KT 4718 10205

$$

VINING
608 
WWUS53 KBIS 020103
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
803 PM CDT SUN AUG 1 2010

NDC057-020130-
/O.CON.KBIS.TO.W.0075.000000T0000Z-100802T0130Z/
MERCER ND-
703 PM MDT SUN AUG 1 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL MERCER
COUNTY UNTIL 730 PM MDT...

AT 701 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 9 MILES SOUTH OF ZAP...OR 43 MILES NORTHEAST OF
DICKINSON...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN MERCER COUNTY SOUTH OF HIGHWAY 200.
  GOLFBALL SIZED HAIL AND VERY HEAVY RAIN IS LIKELY WITH THIS        
  THUNDERSTORM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4699 10198 4715 10213 4720 10211 4729 10201
      4719 10176 4714 10176 4698 10193
TIME...MOT...LOC 0102Z 304DEG 29KT 4715 10197

$$

VINING
294 
WWUS53 KBIS 020115
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
815 PM CDT SUN AUG 1 2010

NDC057-020130-
/O.CON.KBIS.TO.W.0075.000000T0000Z-100802T0130Z/
MERCER ND-
715 PM MDT SUN AUG 1 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL MERCER
COUNTY UNTIL 730 PM MDT...

AT 710 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 13 MILES SOUTHWEST OF BEULAH...OR 45 MILES EAST OF
DICKINSON...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...SOUTHERN MERCER COUNTY...INCLUDING 
HIGHWAY 49...NORTH OF INTERSTATE 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4709 10203 4724 10189 4719 10176 4714 10176
      4701 10190
TIME...MOT...LOC 0115Z 307DEG 32KT 4707 10184

$$

VINING
629 
WWUS53 KBIS 020127
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
827 PM CDT SUN AUG 1 2010

NDC057-020136-
/O.EXP.KBIS.TO.W.0075.000000T0000Z-100802T0130Z/
MERCER ND-
727 PM MDT SUN AUG 1 2010

...THE TORNADO WARNING FOR SOUTH CENTRAL MERCER COUNTY WILL EXPIRE AT
830 PM CDT/730 PM MDT/...

THE STORM WHICH PROMPTED THE INITIAL WARNING HAS MOVED OUT OF THE 
WARNED AREA. HOWEVER...A NEW TORNADO WARNING REMAINS IN EFFECT FOR 
SOUTH CENTRAL MERCER...NORTH CENTRAL MORTON...AND SOUTHWESTERN 
OLIVER COUNTIES UNTIL 9 PM CDT.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.

LAT...LON 4709 10203 4724 10189 4719 10176 4714 10176
      4701 10190
TIME...MOT...LOC 0126Z 307DEG 32KT 4701 10173

$$

KINNEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Aug 1, 1:41 PM MDT, 5 hours earlier.

Area forecast discussion, Aug 1, 1:41 PM MDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
241 PM CDT SUN AUG 1 2010

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
GFS AND ECMWF MODELS CONTINUE TO PORTRAY A BROAD UPPER RIDGE WITH
MULTIPLE LOW AMPLITUDE SHORT WAVES MOVING THROUGH OVER THE
NORTHERN PLAINS. THIS WILL KEEP THE THREAT FOR THUNDERSTORMS IN
TONIGHT WITH A GRADUAL LESSENING OF THE THUNDERSTORM THREAT
MONDAY INTO TUESDAY AS A SURFACE HIGH PRESSURE BUILDS INTO THE
STATE. GRADUALLY THE UPPER AIR PATTERN WILL TRANSITION TO A
NORTHWEST FLOW REGIME BY WEDNESDAY WITH WEAK CYCLONIC FLOW ALOFT
WITH WEAK SURFACE HIGH PRESSURE OVER THE REGION. THIS LEADS TO
SOME UNCERTAINTY IN THE PRECIP FORECAST BY THE END OF THE PERIOD.

OUTFLOW BOUNDARY LEFTOVER FROM SATURDAY NIGHTS CONVECTION LOOKS
LIKE A FOCUS FOR THUNDERSTORMS INITIATION ACROSS EASTERN MONTANA
INTO NORTHWEST NORTH DAKOTA AND ACROSS SOUTHERN CANADA. ABUNDANT
LOW LEVEL MOISTURE AND LOWER CONVECTIVE TEMPERATURES ALSO
PLAYING A ROLE IN GETTING THINGS ORGANIZED THERE SOONER THAN
ELSEWHERE.

WILL MENTION STRONG THUNDERSTORMS ACROSS THE NORTH AND EAST THIS
EVENING AND THEN WILL DROP THE CHANCES TO WIDELY SCATTERED TO
ISOLATED FOR MONDAY AND TUESDAY. TEMPERATURES WILL GENERALLY
MODERATE TO SLIGHTLY COOLER TEMPS BUT ABOUT NORMAL FRO THIS TIME
OF THE YEAR.

.LONG TERM...THURSDAY THROUGH SUNDAY NIGHT...

LONG TERM ECMWF AND GFS ARE IN BETTER AGREEMENT TODAY REGARDING
LARGE SCALE FEATURES FOR THE LONG TERM FORECAST. AT UPPER
LEVELS...THE LARGE HUDSON BAY LOW BEGINS A SLOW PROGRESSION EASTWARD
AND THE WEST COAST TROUGH PROGRESSES EASTWARD ACROSS THE ROCKIES AND
TOWARDS THE NORTHERN PLAINS.

THE AFOREMENTIONED UPPER LEVEL HUDSON BAY LOW WITH A WEST COAST
TROUGH WILL KEEP A SHORTWAVE RIDGE OVER THE WESTERN/NORTHERN PLAINS
THURSDAY THROUGH FRIDAY. HAVE KEPT ONLY SLIGHT CHANCE OF
PRECIPITATION OVER THE FAR WEST THIS TIME PERIOD.

BY FRIDAY NIGHT THE WEST COAST TROUGH IS MOVING ACROSS THE ROCKIES
AND BRINGING SOUTHWEST FLOW ALOFT TO THE NORTHERN PLAINS...ALLOWING
SHORTWAVES IN THE FLOW TO MOVE ACROSS THE AREA. A SURFACE LOW/TROUGH
DEVELOPS IN THE LEE OF THE ROCKIES AND SLOWLY MOVES EASTWARD ACROSS
THE WESTERN PLAINS. THIS WILL BRING A CHANCE OF THUNDERSTORMS TO THE
REGION FRIDAY NIGHT THROUGH SATURDAY NIGHT...WITH MORE UNCERTAINTY
IN THE FLOW PATTERN SUNDAY. THUS HAVE A CHANCE OF THUNDERSTORMS
FRIDAY NIGHT THROUGH SATURDAY NIGHT.

REGARDING TEMPERATURES...HIGHS MAINLY IN THE 80S WITH LOWS MAINLY 55
TO 60.

&&

.AVIATION...

MAIN SURFACE FEATURES ARE THE LOW IN NORTH CENTRAL SOUTH DAKOTA WITH
A TROUGH EXTENDING NORTHEAST ACROSS SOUTHEASTERN NORTH DAKOTA. THIS
FEATURE WILL BE A FOCUS OF THUNDERSTORMS TO DEVELOP THIS AFTERNOON
AND EVENING. KJMS MAY BE AFFECTED BY CONVECTION JUST NORTH OF THIS
BORDER.

UPPER LEVEL SHORTWAVES MOVING WEST TO EAST ACROSS NORTHERN
NORTH DAKOTA AND SOUTH CENTRAL CANADA WILL LIKELY BE ASSOCIATED WITH
SCATTERED THUNDERSTORMS ACROSS NORTHERN TAF SITES OF KISN AND KMOT.

OTHERWISE A CHANCE OF SCATTERED THUNDERSTORMS FOR ALL TAF SITES.
CONFIDENCE LOW ON TIMING AND PLACEMENT OF SCATTERED CONVECTION.
MAINLY VFR CONDITIONS WITH A CHANCE OF THUNDERSTORMS ALL PERIOD
THROUGH MONDAY MORNING. MAY SEE PATCHY FOG OVERNIGHT GIVEN RECENT
(AND FUTURE) HEAVY RAINS. NOT IN CURRENT SET OF TAFS BUT LOOK FOR
UPDATES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...ABELING
LONG TERM/AVIATION...VINING
Hazardous weather outlook, Aug 1, 4:05 AM MDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
505 AM CDT SUN AUG 1 2010

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-021015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
505 AM CDT SUN AUG 1 2010 /405 AM MDT SUN AUG 1 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE OVER NORTHWESTERN SOUTH DAKOTA WILL SLOWLY MOVE EAST
TODAY INTO TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP TODAY INTO TONIGHT IN RESPONSE TO THIS LOW PRESSURE.
SOME OF THE THUNDERSTORMS MAY BE SEVERE...WITH LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAINFALL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS MONDAY
THROUGH SATURDAY OVER PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA.
WE WILL BECOME MORE SPECIFIC WITH ANY SEVERE WEATHER POTENTIAL AS WE
GET CLOSER TO ANY SUCH EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY INTO TONIGHT AS
SEVERE THUNDERSTORMS DEVELOP. PLEASE REPORT ANY SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.

KS

In the hours before

Special weather statement, Aug 1, 5:26 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
626 PM CDT SUN AUG 1 2010

NDZ004-020015-
BOTTINEAU ND-
626 PM CDT SUN AUG 1 2010

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN BOTTINEAU COUNTY UNTIL
715 PM CDT...

AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARBURY...OR 8 MILES NORTHWEST OF
BOTTINEAU...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BOTTINEAU...
  LAKE METIGOSHE STATE PARK...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ABELING
Special weather statement, Aug 1, 5:44 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
644 PM CDT SUN AUG 1 2010

NDZ019-021-020030-
MCLEAN ND-MERCER ND-
644 PM CDT SUN AUG 1 2010

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN MERCER AND WESTERN
MCLEAN COUNTIES UNTIL 730 PM CDT/630 PM MDT/...

AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF RAUB...OR 55 MILES SOUTHWEST OF
MINOT...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WHITE SHIELD AND HIGHWAY 1804...
  DAKOTA WATERS RECREATION AREA...
  BEULAH BAY RECREATION AREA...
  HAZEN BAY RECREATION AREA...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KINNEY
Special weather statement, Aug 1, 5:48 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
648 PM CDT SUN AUG 1 2010

NDZ005-020030-
ROLETTE ND-
648 PM CDT SUN AUG 1 2010

...SPECIAL WEATHER STATEMENT FOR NORTHERN ROLETTE COUNTY UNTIL 730 PM
CDT...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF ST. JOHN...OR 26 MILES EAST OF
BOTTINEAU...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BELCOURT...
  ST. JOHN...
  ROLLA...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ABELING
Local storm report, Aug 1, 5:50 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
650 PM CDT SUN AUG 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     FUNNEL CLOUD     1 N MANDAREE            47.74N 102.68W
08/01/2010                   MCKENZIE           ND   TRAINED SPOTTER

            SPOTTER LOOKING EAST AND SAW ROTATING WALL CLOUD WITH
            SEVERAL FUNNELS COMING DOWN FROM THE WALL CLOUD AND THEN
            DISSIPATING. LASTED SEVERAL MINUTES.

&&

JVINING
Special weather statement, Aug 1, 5:56 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
656 PM CDT SUN AUG 1 2010

NDZ005-020045-
ROLETTE ND-
656 PM CDT SUN AUG 1 2010

...SPECIAL WEATHER STATEMENT FOR ROLETTE COUNTY UNTIL 745 PM CDT...

AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF DUNSEITH...OR 11 MILES EAST
OF BOTTINEAU...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
DUNSEITH AROUND 705 PM CDT.
SHELL VALLEY AROUND 725 PM CDT.
BELCOURT AROUND 735 PM CDT.
ROLLA AROUND 740 PM CDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ABELING
Local storm report, Aug 1, 6:32 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
732 PM CDT SUN AUG 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             DUNSEITH                48.81N 100.06W
08/01/2010  E0.88 INCH       ROLETTE            ND   LAW ENFORCEMENT

&&

BABELING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:38 PM MDTSevere Thunderstorm WarningBISDunn, Mercer7 min
Aug 1, 7:13 PM MDTTornado WarningBISMercer, Morton, Oliver47 min
Aug 1, 7:52 PM MDTTornado WarningBISBurleigh, Morton, Oliver38 min
Aug 1, 8:26 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton, Sioux47 min
Aug 1, 8:36 PM MDTTornado WarningBISRolette24 min
Aug 1, 8:58 PM MDTTornado WarningBISRolette47 min
Aug 2, 12:05 PM MDTSevere Thunderstorm WarningBISMcLean, Ward55 min
Aug 2, 1:36 PM MDTTornado WarningBISMorton24 min
Aug 2, 1:58 PM MDTTornado WarningBISBurleigh, Morton32 min
Aug 2, 2:22 PM MDTSevere Thunderstorm WarningBISBurleigh, Morton53 min
Aug 2, 2:32 PM MDTAreal Flood AdvisoryBISBurleigh, Morton, Oliver114 min

Nearby

Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.